Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 286, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 7:58 AM CDT for Young County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 5, 2000, 7:58 AM CDT (12:58 UTC)
- Expired
- May 5, 2000, 8:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:10 AM CDT | Hail 1 | South Bend, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 051301 SVRFTW TXC503-051345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 758 AM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 AM CDT * AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF GRAHAM...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF THIS STORM INCLUDE SOUTH BEND AND THE UPPER REACHES OF POSSUM KINGDOM LAKE. DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. BOATERS AND OTHER RECREATIONAL INTERESTS SHOULD ACT NOW TO REACH SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3318 9879 3302 9889 3296 9877 3296 9844
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:25 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 5, 6:25 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 625 AM CDT FRI MAY 5 2000 UPPER LOW OVER FORT SMITH THIS AM AND FORECAST TO MOVE DUE NORTH DURING THE NEXT 24-36 HOURS. THE AIRMASS REMAINS UNSTABLE AS INDICATED BY THE WAA CONVECTION NEAR TYLER THIS MORNING. OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAY/S MCS IN SOUTHEAST TEXAS WILL MOVE NORTH TODAY AND SHOULD BECOME THE FOCUS FOR CONVECTION LATE THIS AFTERNOON. CURRENT INDICATORS IS TSTRMS WILL BEGIN EAST OF THE REGION AND BUILD WEST INTO THE FORECAST AREA DUE PRIMARILY TO THE LIGHT FLOW ALOFT. SOME OF THE STORMS WILL BE SEVERE. ACTIVITY SHOULD END LATE TONIGHT OR EARLY SATURDAY MORNING. IT IS TOO HARD TO PICK REGION FOR GREATEST RISK OF CONVECTION AS TSTRMS WILL PRODUCE NEW OUTFLOW BOUNDARIES AFFECTING FURTHER CONVECTION...SO HAVE BROADBRUSHED POPS. IN EXTENDED PERIOD...LATEST MRF MODEL KEEPS NEXT CHANCE OF THUNDERSTORMS ON TUESDAY...NO CHANGES THERE. DFW 83/67/83/67 2420 ACT 85/68/87/68 2300 .FTW...CAUTION ON AREA LAKES THIS AFTERNOON WEST AND CENTRAL. 82 .AVIATION... PROB OF THE DAY WILL BE HOW TSTRMS AFFECT AIRPORTS. THIS MORNINGS TSTRMS MAY DEVELOP INTO METRO AIRPORTS BUT HAVE LEFT CHC OUT FOR INITIAL ISSUANCE. ACTIVITY WILL END LATER THIS AM. THEN MORE ARE EXPECTED LATE THIS AFTN AND EVE ALONG NORTHWARD MOVING OUTFLOW FROM FRIDAY/S MCS IN SE TEXAS. MODELS FORECAST LARGE COMPLEX MOVING SOUTH OF RED RIVER EARLY SAT AM AS WELL. 82
In the hours before
Special weather statement, May 5, 5:00 AM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...ATMOSPHERIC CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. AN OUTFLOW BOUNDARY ACROSS CENTRAL TEXAS WILL LIFT NORTH THIS AFTERNOON AND EVENING...AND WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM. STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED AFTER 2 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
Special weather statement, May 5, 6:55 AM CDT, 1 hour 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED... NATIONAL WEATHER SERVICE FORT WORTH TX 655 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND EAST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35 MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
Special weather statement, May 5, 7:13 AM CDT, 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED... NATIONAL WEATHER SERVICE FORT WORTH TX 713 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND WEST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35...MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS THE REGION THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| May 5, 8:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| May 5, 10:40 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 5, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 48 min |
| May 5, 12:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 51 min |
| May 5, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 45 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 51 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 39 min |
| May 5, 6:41 PM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.